L Halbeisen ; N Hungerbühler - On generalised Carmichael numbers.

hrj:138 - Hardy-Ramanujan Journal, January 1, 1999, Volume 22 - 1999 - https://doi.org/10.46298/hrj.1999.138
On generalised Carmichael numbers.

Authors: L Halbeisen ; N Hungerbühler

For arbitrary integers $k\in\mathbb Z$, we investigate the set $C_k$ of the generalised Carmichael number, i.e. the natural numbers $n< \max\{1, 1-k\}$ such that the equation $a^{n+k}\equiv a \mod n$ holds for all $a\in\mathbb N$. We give a characterization of these generalised Carmichael numbers and discuss several special cases. In particular, we prove that $C_1$ is infinite and that $C_k$ is infinite, whenever $1-k>1$ is square-free. We also discuss generalised Carmichael numbers which have one or two prime factors. Finally, we consider the Jeans numbers, i.e. the set of odd numbers $n$ which satisfy the equation $a^n\equiv a \mod n$ only for $a=2$, and the corresponding generalizations. We give a stochastic argument which supports the conjecture that infinitely many Jeans numbers exist which are squares.


Volume: Volume 22 - 1999
Published on: January 1, 1999
Imported on: March 3, 2015
Keywords: Korselt's criterion, Fermat congruence, square-free numbers,generalised Carmichael numbers,[MATH] Mathematics [math]


Share

Consultation statistics

This page has been seen 117 times.
This article's PDF has been downloaded 104 times.